Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Recovered from depression, starts hearing noise in night, taking divelpro, trizyne - S and revitriol

My hubby is recovered from phychological problem ( Depression ). Regular medicins are going on. Currently his Dr. is out of town & he is suddenly facing some problem. Since 2 days he complaining that in the night he is getting/ hearing some kind of noise(water noise, feels like some one singing). His current medicins are 1. Divelpro - 1 tab in the night 2. Trizyne - S - 1 tab in the night 3. In case if he has any sudden problem 1/4 tab. of Revitriol (0.5 mg) Wanted to know he can take the Revitrol tab 1/4 for a week (till his Dr. comes back) When ever he takes this tablet he feels good.
Asked On : Sat, 5 May 2012
Answers:  1 Views:  100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hi Vishakha,

Welcome to Healthcare Magic and thanks for your question...

Hearing non-existent noises / voices (in medical terms known as 'hallucinations') is indicative of 'psychosis', which is a particular type of psychiatric disorder.

The current combination of medication which he is taking, already has an anti-psychotic medication i.e. Trizyne S (Trifluoperazine). In addition, he is also on a mood-stabilizing medication i.e. Divalproex.
Though you have mentioned the diagnosis as 'depression', he is not on any anti-depressant medication currently. But remember, the word 'depression' can often used in a non-specific manner by many people, and I'm guessing that he may actually be suffering from a 'psychotic disorder'.
RIVOTRIL (I presume, not 'Revetriol') is a sedative medication and is used for sleep disturbances and sometimes, to calm down the patient.

My opinion is that if he is having psychotic symptoms, it is advisable to treat that specifically (probably by increasing the anti-psychotic medication), rather than merely keep giving him a sedative. Of course, this has to be done only on consultaion with a psychiatrist. I would suggest that if you are able to contact him over phone or see his colleague for a quick review, that would be a better idea.

All the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Thu, 24 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor